MARK C. HOUSTON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: I agree completely with the letter by Dr. Kaplan in the May issue (1) cautioning against the use of high doses of hydrochlorothiazide/triamterene diuretic combinations: "More is likely not better and could be a great deal worse" is correct. Many recent studies have raised concerns about the adverse lipid, glucose, and electrolyte profiles created by thiazide and thiazide-like diuretics, particularly when given in high dose, in the treatment of mild hypertension (2). Alteration in these biochemical variables may partially negate the beneficial effects of lowering blood pressure as it relates to the incidence and complications of coronary
HOUSTON MC. Thiazides and Thiazide-like Diuretics in Hypertension. Ann Intern Med. 1985;103:303. doi: https://doi.org/10.7326/0003-4819-103-2-303_2
Download citation file:
Published: Ann Intern Med. 1985;103(2):303.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use